promotion image of download ymail app
Promoted

What ,why,and How to solve the symptoms of suddenly stopping mysoline?

I am 85 years old with essential tremor.I took mysoline 150 mg once before sleep for5 days, then decreased the dose to 50 mg a day for 5days and stopped the mysoline for its side effects,including fainting,hard of walking .2 months later,my tremor is getting obvious.Is that the symptom of stopping mysoline suddenly?Why and how to solve it?

1 Answer

Relevance
  • 1 decade ago
    Favorite Answer

    No. The drug Mysoline (primidone) is converted by the liver into phenobarbital. Although phenobarbital does take a long time to leave the body, the doses you took were very low and for a short period of time. Had you taken the drug for years or even months, withdrawal symptoms (such as the return of your tremor) would be likely.

    You did not mention if you're taken any other medication for your tremor; therefore it's hard to say for certain. If you're not taking any other medication, it's rather obvious why tremors have returned. There are other medications that can be prescribed for essential tremor. You need to contact your physician.

    Hope this helps. Be well.

    Rick the Pharmacist

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.